MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2025, it was reported by a facility representative via (b)(4) that an ar-5400-400ns dynanite® vip¿ glenoid pin broke.This occurred during a shoulder placement procedure the pin was lodged deep in the bone and muscle.They recognized the hardware failure immediately.The removal of the pin would have caused more damage to the patient as would have likely needed to create a large bore hole in the glenoid bone or cut the glenoid in half in order to remove the pin.They decided against removal secondary to increased harm to the patient and opted to leave the pin and monitor with repeat xrays at regular intervals.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21297094
Report Number1220246-2025-00146
Device Sequence Number7586049
Product Code LXH
UDI-Device Identifier00888867321403
UDI-Public00888867321403
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Device Catalogue NumberAR-5400-400NS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown